MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI

SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Model Number TT4.00F6-900
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Erythema (1840); Blister (4537)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient reportedly experienced a blister below the left temple post thermage flx facial and neck treatment.A patient photo was reviewed by the solta medical reviewer.A blister is visible on the temple area; however, the quality of the picture is insufficient to evaluate the blister thoroughly.Other areas of the patient's face appear erythematous.Mupirocin and biafine ointment were used to treat the patient¿s blister.The patient is currently described as ¿within normal limits,¿ which was not defined.It is unclear yet if there will be permanent damage or scarring.The highest energy level used was 2.5.The incident occurred within the first 135 reps or up to 215 reps.When eight reps were left, a crackle sound was observed when treating the patient¿s forehead.Solta cryogen and 7 bottles of solta coupling fluid were used.The treatment tip was inspected prior to use, with nothing atypical noted, but was not inspected during the treatment.This treatment was the initial use of the treatment tip.No other treatments were being performed in the same symptom area.The patient had not had aesthetic treatments within the prior 90 days.The patient had a thermage treatment approximately two years prior.
 
Additional Manufacturer Narrative
The treatment datalogs were reviewed.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should system be outside of acceptable limits.The following error messages occurred during the treatment: quantity - error id - description - percent of reps; 3 - ec78e - err_force_before_activation - 0.33%; 4 - ec78c - err_treatment_tip_temp_high - 0.44%; 17 - ec785 - err_treatment_tip_lifted_prematurely - 1.89%; based on the evaluation of the data, the system and handpiece perform as expected.The user will want to verify proper treatment technique, position and orientation (with adequate coupling fluid and equal tip to skin contact and pressure).Cryogen appeared to be flowing during the treatment.The treatment tip was returned and evaluated.The tip passed leak testing, thermistor testing, and visual inspection.No dents, scratches, blemishes, or dielectric breakdown were observed.The tip was unable to be functionally tested as there were no reps remaining.The investigation is ongoing.
 
Additional Manufacturer Narrative
When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.Based on the evaluation of the data, the system and handpiece perform as expected.Cryogen appeared to be flowing during the treatment.Based on the data, errors could have been user technique related.Service could not confirm the reported crackling sound.Based on the evaluation of the data, the system and handpiece perform as expected.Evaluation of the treatment tip found no issues related to this event.A review of the manufacturing records showed that all requirements were met.Final test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.The lot/device history review and trend analysis are considered acceptable, and the product is performing within anticipated rates.According to thermage flx user manual, blisters are a known possible side effect during a thermage flx treatment.The procedure produces heating in the upper layers of the skin, and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.Based on the available information, blisters are a known possible side effect during thermage flx treatment.No corrective action is necessary at this time.
 
Event or Problem Description
The doctor at the reporting facility has confirmed that the patient has no scarring or permanent damage.This event is no longer considered a serious injury and therefore no longer meets reportability requirements.

Brand Name
THERMAGE FLX (TG-3A) AND ACCESSORIES
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key21105443
Report Number3011423170-2025-00241
Device Sequence Number21028251
Product Code GEI
UDI-Device Identifier00816995021438
UDI-Public00816995021438
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale